Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 6, NWS North Platte, NE

February 2, 201126 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 2, 2011, 2:22 PM MST for 26 counties in Nebraska. It took effect at Feb 2, 2011, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 2:22 PM MST (21:22 UTC)
In effect from
Feb 2, 2011, 8:00 PM MST
Expired
Feb 3, 2011, 9:00 AM MST
In force
13 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS43 KLBF 022122
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CST WED FEB 2 2011

...VERY COLD WITH LOW WIND CHILL READINGS TONIGHT INTO THURSDAY
MORNING...

.A WEST TO SOUTHWEST WIND OF 5 TO 15 MPH WILL COMBINE WITH VERY
COLD TEMPERATURES TONIGHT AND THURSDAY MORNING TO PRODUCE WIND
CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO.

NEZ004>010-022>029-035>038-056>059-069>071-094-031000-
/O.NEW.KLBF.WC.Y.0006.110203T0300Z-110203T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
322 PM CST WED FEB 2 2011 /222 PM MST WED FEB 2 2011/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ THURSDAY. 

* TIMING...LOW WIND CHILL READINGS CAN BE EXPECTED TONIGHT THROUGH
  THURSDAY MORNING.

* WIND...WEST TO SOUTHWEST WINDS OF 5 TO 15 MPH WITH COMBINE WITH
  SUBZERO TEMPERATURES TO CAUSE WIND CHILL READINGS OF 20 TO 30
  BELOW ZERO.

* IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR ON EXPOSED
  SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ROBERG
2 follow-up statements
094 
WWUS43 KLBF 030831
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 AM CST THU FEB 3 2011

...VERY COLD WIND CHILL READINGS WILL CONTINUE THIS MORNING...

.A WEST WIND OF 5 TO 15 MPH WILL COMBINE WITH VERY COLD
TEMPERATURES THIS MORNING TO PRODUCE WIND CHILL READINGS OF 20
DEGREES BELOW ZERO OR COLDER.

NEZ004>010-022>029-035>038-056>059-069>071-094-031600-
/O.CON.KLBF.WC.Y.0006.000000T0000Z-110203T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
231 AM CST THU FEB 3 2011 /131 AM MST THU FEB 3 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING. 

* TIMING...VERY COLD WIND CHILL READINGS CAN BE EXPECTED THROUGH
  MID MORNING. TEMPERATURES WILL QUICKLY WARM AFTER MID
  MORNING...WITH THE THREAT OF DANGEROUS WIND CHILLS ENDING.

* WIND...WEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH VERY COLD
  TEMPERATURES...AND CAUSE WIND CHILL READINGS OF 20 DEGREES
  BELOW ZERO OR COLDER.

* IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR IN A
  MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
948 
WWUS43 KLBF 031601
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 AM CST THU FEB 3 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-031715-
/O.EXP.KLBF.WC.Y.0006.000000T0000Z-110203T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1001 AM CST THU FEB 3 2011 /901 AM MST THU FEB 3 2011/

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS
MORNING. 

* TEMPERATURES WILL CONTINUE TO WARM THROUGH THE TEENS INTO THE
  LATE MORNING HOURS...WHILE WIND CHILL VALUES WILL CONTINUE TO
  IMPROVE. THEREFORE...THE WIND CHILL ADVISORY IS BEING ALLOWED TO
  EXPIRE AT 10 AM CST.

$$

KAR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:36 AM MST, 11 hours 46 minutes earlier.

Area forecast discussion, Feb 2, 2:36 AM MST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 AM CST WED FEB 2 2011

.DISCUSSION...
STRONG ARCTIC HIGH PRESSURE IN FIRM CONTROL ACROSS THE CENTRAL
PLAINS THIS MORNING. THE CENTER OF THE HIGH HAS YET TO
ARRIVE...AND NORTHWEST WINDS REMAIN IN THE 10 TO 20 MPH RANGE
CREATING WIND CHILL WARNING CRITERIA TEMPS OF -30 DEGREES OR LOWER
ACROSS THE ENTIRE FORECAST AREA. THESE DANGEROUS WIND CHILLS WILL
CONTINUE THROUGH THE MORNING HOURS...AND WILL KEEP THE WIND CHILL
WARNING IN EFFECT UNTIL IT/S EXPIRATION TIME OF NOON CENTRAL
TIME. WINDS WILL DIMINISH SOME THIS AFTERNOON AS THE HIGH CENTER
BUILDS ACROSS THE AREA...AND WIND CHILL VALUES WILL IMPROVE. THE
DAY SHIFT WILL HAVE TO MAKE A CALL FOR A POSSIBLE WIND CHILL ADVISORY
TONIGHT...AS LIGHT WEST WINDS MAY BE JUST ENOUGH TO PUSH VALUES
INTO THE ADVISORY THRESHOLD.

THE LIGHT AT THE END OF THE TUNNEL COMES AT THE WORK WEEK/S END
INTO THE WEEKEND...AS A RETURN TO WARMING WESTERLY DOWN-SLOPE WINDS
WILL SCOUR OUT THE ARCTIC AIR. IT APPEARS THAT THE ENTIRE FORECAST
AREA WILL BE ABOVE THE FREEZING MARK BOTH FRIDAY AND SATURDAY...WITH
THE SOUTHWEST PART OF THE STATE THE WARMEST WHERE HIGHS IN THE MID
40S LOOK POSSIBLE.

THE WARM UP WILL BE SHORT LIVED HOWEVER...AS ANOTHER ARCTIC COLD
FRONT DIVES SOUTH INTO THE AREA SUNDAY AND MONDAY. THE EUROPEAN
MODEL (ECMWF) IS A BIT MORE AGGRESSIVE WITH THE COLD AIR SUNDAY
THAN THE GLOBAL FORECAST SYSTEM MODEL (GFS). BY MONDAY BOTH MODELS
AGREE THAT MORE ARCTIC AIR WILL BE FIRMLY IN PLACE ACROSS THE
AREA. FORTUNATELY...IT DOESN/T APPEAR THAT THE NEXT CHUNK OF
ARCTIC AIR WILL BE QUITE AS COLD AS THIS CURRENT BATCH.

AS FAR AS PRECIP CHANCES...SEVERAL SHORTWAVE DISTURBANCES WILL
QUICKLY DIVE SOUTHEAST ACROSS THE AREA BEGINNING AS EARLY AS
SATURDAY. WILL NOT INCREASE PRECIP CHANCES MUCH AT THIS
POINT...AND WILL KEEP THEM AT SLIGHT OR LOW CHANCE AS TIMING AND
EXACT TRACK OF THE SHORTWAVES IS DIFFICULT TO DETERMINE AT THIS
POINT. SEVERAL OF THE GFS ENSEMBLE MEMBERS DO INDICATE THE
POSSIBILITY OF ONE QUARTER TO HALF AN INCH OF LIQUID PRECIP
FALLING IN THE SUNDAY THROUGH WEDNESDAY TIME FRAME...AND IF THIS
OCCURS SEVERAL INCHES OF SNOW WOULD CERTAINLY BE POSSIBLE. WILL
CONTINUE TO MONITOR.

&&

.AVIATION...
VFR ALL AREAS TODAY THROUGH TONIGHT. STRONG HIGH PRESSURE WILL
BUILD THROUGH THE HIGH PLAINS TODAY AND TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING UNTIL NOON CST
/11 AM MST/ TODAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

DISCUSSION...TAYLOR
AVIATION...COLE
Hazardous weather outlook, Feb 2, 11:12 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1212 PM CST WED FEB 2 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-031815-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1212 PM CST WED FEB 2 2011 /1112 AM MST WED FEB 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY COLD TEMPERATURES ARE AGAIN EXPECTED TONIGHT...WITH MOST
AREAS FALLING BELOW MINUS FIVE. THIS MAY RESULT IN WIND CHILL
READINGS OF 20 DEGREES BELOW ZERO OR LOWER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WIND CHILL ADVISORY MAY BE REQUIRED THROUGH THURSDAY MORNING FOR
PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA AS WIND CHILL READINGS
OF 20 TO 25 BELOW ZERO CAN BE EXPECTED.

ANOTHER STRONG ARCTIC FRONT IS EXPECTED TO MOVE THROUGH SUNDAY
NIGHT AND MONDAY. SNOW...BLOWING SNOW AND WIND CHILL READINGS OF
20 BELOW ZERO OR COLDER COULD DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 1:28 PM MSTAreal Flood AdvisoryLBFThomas45 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.